{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,2]],"date-time":"2026-10-02T23:18:34Z","timestamp":1790983114037,"version":"4.1.0"},"reference-count":9,"publisher":"Wiley","issue":"1","license":[{"start":{"date-parts":[[2026,8,4]],"date-time":"2026-08-04T00:00:00Z","timestamp":1785801600000},"content-version":"vor","delay-in-days":215,"URL":"http:\/\/creativecommons.org\/licenses\/by-nc\/4.0\/"},{"start":{"date-parts":[[2026,1,1]],"date-time":"2026-01-01T00:00:00Z","timestamp":1767225600000},"content-version":"tdm","delay-in-days":0,"URL":"http:\/\/doi.wiley.com\/10.1002\/tdm_license_1.1"}],"content-domain":{"domain":["onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["Acute Medicine &amp;amp; Surgery"],"published-print":{"date-parts":[[2026,1]]},"abstract":"<jats:title>ABSTRACT<\/jats:title>\n                  <jats:sec>\n                    <jats:title>Background<\/jats:title>\n                    <jats:p>We report a case of severe drug reaction with eosinophilia and systemic symptoms (DRESS) associated with early coagulation abnormalities following lamotrigine administration, in which aggressive treatment, including steroid pulse therapy and plasma exchange, resulted in a favorable outcome.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Case Presentation<\/jats:title>\n                    <jats:p>A 20\u2010year\u2010old woman with a history of epilepsy presented with fever, rash, anorexia, and cervical lymphadenopathy after initiating lamotrigine and valproate sodium treatment for seizures. Laboratory results showed thrombocytopenia, an elevated prothrombin time\/international normalized ratio, and low fibrinogen, high fibrinogen degradation product, and elevated liver enzyme levels, raising suspicion of DRESS. Lamotrigine was discontinued, and fresh\u2010frozen plasma was administered without improvement. Steroid pulse therapy and plasma exchange were initiated. The patient was diagnosed with DRESS based on a RegiSCAR (Registry of Severe Cutaneous Adverse Reaction) score of 6, indicating a definite case. Valproate sodium was reintroduced without recurrence of the DRESS. The patient's condition improved, and she was discharged after 32\u2009days.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Conclusion<\/jats:title>\n                    <jats:p>Lamotrigine\u2010induced DRESS may present with severe coagulation abnormalities early in the course of the disease. In severe cases of coagulopathy, steroid pulse therapy and plasma exchange may be considered viable treatment options.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.1002\/ams2.70156","type":"journal-article","created":{"date-parts":[[2026,8,5]],"date-time":"2026-08-05T06:55:43Z","timestamp":1785912943000},"update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":1,"title":["A Case of Lamotrigine\u2010Induced Drug Reaction With Eosinophilia and Systemic Symptoms (\n                    <scp>DRESS<\/scp>\n                    ) With Coagulopathy and Altered Consciousness"],"prefix":"10.1002","volume":"13","author":[{"ORCID":"https:\/\/orcid.org\/0009-0009-5803-5971","authenticated-orcid":false,"given":"Toya","family":"Hirose","sequence":"first","affiliation":[{"name":"Department of Critical Care Medicine and Trauma National Hospital Organization Disaster Medical Center  Tachikawa Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0000-0001-5924-979X","authenticated-orcid":false,"given":"Saeko","family":"Kohara","sequence":"additional","affiliation":[{"name":"Department of Critical Care Medicine and Trauma National Hospital Organization Disaster Medical Center  Tachikawa Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0000-0001-9110-6772","authenticated-orcid":false,"given":"Hiroaki","family":"Takada","sequence":"additional","affiliation":[{"name":"Department of Critical Care Medicine and Trauma National Hospital Organization Disaster Medical Center  Tachikawa Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Eiju","family":"Hasegawa","sequence":"additional","affiliation":[{"name":"Department of Critical Care Medicine and Trauma National Hospital Organization Disaster Medical Center  Tachikawa Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"311","published-online":{"date-parts":[[2026,8,4]]},"reference":[{"key":"e_1_2_9_2_1","first-page":"31","article-title":"Lamotrigine\u2010Related Disseminated Intravascular Coagulation Is Mediated by Anticonvulsant Hypersensitivity Syndrome: A Pharmacoepidemiological Study","volume":"48","author":"Ishikawa H.","year":"2021","journal-title":"Akita Journal of Medicine"},{"key":"e_1_2_9_3_1","first-page":"e189","article-title":"Guidelines for the Management of Drug\u2010Induced Hypersensitivity Syndrome 2023","volume":"52","author":"Mizukawa Y.","year":"2026","journal-title":"Journal of Dermatology"},{"key":"e_1_2_9_4_1","first-page":"10","article-title":"Introducing the New Definition and Diagnostic Criteria of Disseminated Intravascular Coagulation Released by the International Society on Thrombosis and Haemostasis in 2025","volume":"52","author":"Iba T.","year":"2025","journal-title":"Seminars in Thrombosis and Hemostasis"},{"key":"e_1_2_9_5_1","first-page":"209","article-title":"Two Cases of DIHS Involving Lamotrigine","volume":"41","author":"Tsujino Y.","year":"2019","journal-title":"Practical Dermatology"},{"key":"e_1_2_9_6_1","doi-asserted-by":"crossref","DOI":"10.1016\/j.waojou.2022.100673","article-title":"DRESS Syndrome: A Literature Review and Treatment Algorithm","volume":"16","author":"Calle A. M.","year":"2023","journal-title":"World Allergy Organization Journal"},{"key":"e_1_2_9_7_1","doi-asserted-by":"crossref","first-page":"93","DOI":"10.1007\/BF03191157","article-title":"Lamotrigine and Valproate Pharmacokinetics Interactions in Epileptic Patients","volume":"34","author":"Lalic M.","year":"2009","journal-title":"European Journal of Drug Metabolism and Pharmacokinetics"},{"key":"e_1_2_9_8_1","doi-asserted-by":"crossref","first-page":"281","DOI":"10.2165\/00002018-199818040-00004","article-title":"Safety Review of Adult Clinical Trial Experience With Lamotrigine","volume":"18","author":"Messenheimer J.","year":"1998","journal-title":"Drug Safety"},{"key":"e_1_2_9_9_1","doi-asserted-by":"crossref","first-page":"1","DOI":"10.2332\/allergolint.55.1","article-title":"Drug\u2010Induced Hypersensitivity Syndrome (DIHS): A Reaction Induced by a Complex Interplay Among Herpesvirus and Antiviral and Antidrug Immune Responses","volume":"55","author":"Shiohara T.","year":"2006","journal-title":"Allergology International"},{"key":"e_1_2_9_10_1","doi-asserted-by":"crossref","DOI":"10.1186\/s12245-023-00511-2","article-title":"Atypical Drug\u2010Induced Hypersensitivity Syndrome With Multiple Organ Failure Rescued by Combined Acute Blood Purification Therapy: A Case Report","volume":"16","author":"Oiwa H.","year":"2023","journal-title":"International Journal of Emergency Medicine"}],"container-title":["Acute Medicine &amp; Surgery"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/pdf\/10.1002\/ams2.70156","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/full-xml\/10.1002\/ams2.70156","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/pdf\/10.1002\/ams2.70156","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,5]],"date-time":"2026-08-05T06:55:45Z","timestamp":1785912945000},"score":1,"resource":{"primary":{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/10.1002\/ams2.70156"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,1]]},"references-count":9,"journal-issue":{"issue":"1","published-print":{"date-parts":[[2026,1]]}},"alternative-id":["10.1002\/ams2.70156"],"URL":"https:\/\/doi.org\/10.1002\/ams2.70156","archive":["Portico"],"relation":{},"ISSN":["2052-8817","2052-8817"],"issn-type":[{"value":"2052-8817","type":"print"},{"value":"2052-8817","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,1]]},"assertion":[{"value":"2025-09-05","order":0,"name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2026-07-29","order":2,"name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}},{"value":"2026-08-04","order":3,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}],"article-number":"e70156"}}